Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

August 14, 2021Clarke County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 14, 2021, 9:49 PM CDT for Clarke County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2021, 9:49 PM CDT (02:49 UTC)
Expired
Aug 14, 2021, 10:30 PM CDT
In force
41 min
Issued by
NWS Jackson, MS
Hail
0.00 in
Wind
30

County Clarke County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1310 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

124 
WWUS84 KJAN 150249
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
949 PM CDT Sat Aug 14 2021
 
MSZ052-058-150330-
Lauderdale MS-Clarke MS-
949 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northern Clarke and
southeastern Lauderdale Counties through 1030 PM CDT...

At 949 PM CDT, Doppler radar was tracking a strong thunderstorm over
Middleton, or 9 miles northeast of Quitman, moving northwest at 10
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Quitman, Stonewall, Barnett, Zero, Sable, Alamucha, Middleton, Sykes,
Increase, Kewanee, Snell and Pachuta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3215 8844 3189 8891 3220 8890 3244 8841
TIME...MOT...LOC 0249Z 140DEG 7KT 3216 8865 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 14, 7:06 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Aug 14, 7:06 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
706 PM CDT Sat Aug 14 2021

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:

A few outflow boundaries will continue to focus some convective
potential through the early evening with coverage/intensity
diminishing as we go beyond sunset. There appears to be some
greater potential for sub-VFR category stratus tonight in the
guidance and have reflected this in the TAFs. Any stratus would
lift to VFR by late Sunday morning. Outside of scattered
diurnally driven TSRA, and perhaps some patchy early morning fog
once again mainly in the Pine Belt region, VFR conditions should
prevail through Saturday along with light surface wind. /EC/

&&

.DISCUSSION...
This afternoon through Sunday: Convective coverage has increased
during the heating of the day across much of northeast LA,
southeast AR, and parts of southwest MS. This is mainly along a
remnant outflow boundary leftover from overnight convection.
However, we are also seeing isolated shower development over the
northern part of the area where the atmosphere has had more time
to recover from morning convection. It's humid once again, with
heat indices in a few spots up around 105F-110F at times, though
not consistently so. Expect the highest concentration of
convection through the early evening to continue to be across the
south/west portion of the area. Overnight, we may see activity
shift back to the north as a weak front dips into the Mid South
(but appears unlikely to actually make it into our area). Once
again tomorrow, we're looking for another round of scattered to
numerous showers and storms, with coverage diurnally-driven (more
focused in the afternoon hours) but overnight/morning activity not
out of the question either given proximity of the front and mid
level disturbances. Locally heavy downpours will remain possible
into tomorrow given the potential for erratic storm motions and
rather moist airmass with 2"+ PWs forecast. /DL/

Sunday night through Friday...

Remnants of what was Tropical Depression Fred are expected to
reorganize and strengthen, and move toward the northern Gulf
Coast, shifting much of the flow to more easterly by Sunday
evening over the forecast area. Pops dominate the forecast with a
continuation of diurnal showers and thunderstorms. Better chances
of course in the afternoon, with heat of day...but with proximity
of tropical system to the east...pops continue through the
overnight east of I-55. Although temperatures are seasonably warm
throughout the forecast, a warming trend kicks in around midweek
in the wake of Fred...and the weakening of the subtropical
ridge...allowing some of the Southwest heat to edge into the
region. In the ECMWF, 850mb temps start to approach 19C-21C by
Friday afternoon. Towards the latter half of the week, parts of
the Delta and west the I-55 corridor may be close to heat indices
approaching 105F/heat advisory criteria.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  90  72  89 /  46  72  47  62
Meridian      72  91  71  88 /  45  72  48  54
Vicksburg     74  90  73  89 /  54  65  34  57
Hattiesburg   73  92  72  89 /  51  67  38  53
Natchez       72  89  72  89 /  55  65  32  54
Greenville    72  88  71  87 /  55  57  33  56
Greenwood     72  89  71  87 /  53  66  41  65

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Aug 14, 1:08 PM CDT, 8 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
108 PM CDT Sat Aug 14 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
151815-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
108 PM CDT Sat Aug 14 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central and south Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

DL

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Aug 14, 8:43 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
843 PM CDT Sat Aug 14 2021

MSZ033-150230-
Oktibbeha MS-
843 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of east central
Oktibbeha County through 930 PM CDT...

At 842 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sessums, or near Starkville, moving south at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Starkville and Sessums.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3336 8867 3338 8882 3351 8874 3354 8867
TIME...MOT...LOC 0142Z 015DEG 6KT 3342 8875

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TW
Local storm report, Aug 14, 8:58 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
858 PM CDT SAT AUG 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     FLASH FLOOD      4 SSW BELLEVUE          31.26N 89.49W
08/14/2021                   LAMAR              MS   PUBLIC

            WATER HAD COVERED PART OF WPA ROAD.

&&

TW
Special weather statement, Aug 14, 9:02 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
902 PM CDT Sat Aug 14 2021

MSZ058-150245-
Clarke MS-
902 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of southwestern Clarke
County through 945 PM CDT...

At 902 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Soto, or 9 miles south of Quitman. This storm was nearly
stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Goodwater and Shubuta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3196 8856 3185 8863 3183 8876 3183 8891
      3192 8891
TIME...MOT...LOC 0202Z 214DEG 2KT 3190 8872

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TW
Special weather statement, Aug 14, 9:17 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
917 PM CDT Sat Aug 14 2021

MSZ029-032-033-150300-
Oktibbeha MS-Choctaw MS-Webster MS-
917 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northeastern
Choctaw, northwestern Oktibbeha and Webster Counties through 1000 PM
CDT...

At 917 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sherwood, or 18 miles southwest of Montpelier, moving southwest at 5
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eupora, Maben, Mathiston, Bellefontaine, Reform, Sherwood, Embry,
Clarkson and Walthall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3345 8897 3333 8915 3348 8936 3372 8948
      3373 8919
TIME...MOT...LOC 0217Z 058DEG 5KT 3350 8913

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TW
Special weather statement, Aug 14, 9:26 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
926 PM CDT Sat Aug 14 2021

MSZ063-064-150300-
Lawrence MS-Jefferson Davis MS-
926 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of southeastern
Lawrence and southern Jefferson Davis Counties through 1000 PM CDT...

At 926 PM CDT, Doppler radar was tracking a strong thunderstorm over
Progress, or 20 miles north of Columbia, moving northwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Oak Vale, Progress, Robinwood, Tilton, Arm, Carson and Bassfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3139 9007 3153 9014 3161 8973 3144 8965
      3143 8971 3144 8982 3142 8983
TIME...MOT...LOC 0226Z 140DEG 7KT 3153 8994

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TW
Special weather statement, Aug 14, 9:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
949 PM CDT Sat Aug 14 2021

MSZ052-058-150330-
Lauderdale MS-Clarke MS-
949 PM CDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of northern Clarke and
southeastern Lauderdale Counties through 1030 PM CDT...

At 949 PM CDT, Doppler radar was tracking a strong thunderstorm over
Middleton, or 9 miles northeast of Quitman, moving northwest at 10
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Quitman, Stonewall, Barnett, Zero, Sable, Alamucha, Middleton, Sykes,
Increase, Kewanee, Snell and Pachuta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3215 8844 3189 8891 3220 8890 3244 8841
TIME...MOT...LOC 0249Z 140DEG 7KT 3216 8865

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:12 PM CDTSpecial Weather StatementJANLamar48 min
Aug 14, 7:28 PM CDTSpecial Weather StatementJANClay47 min
Aug 14, 7:48 PM CDTFlash Flood WarningJANLamar2 hr
Aug 14, 7:56 PM CDTSpecial Weather StatementJANClay49 min
Aug 14, 8:42 PM CDTSpecial Weather StatementJANWebster33 min
Aug 14, 8:43 PM CDTSpecial Weather StatementJANOktibbeha47 min
Aug 14, 9:02 PM CDTSpecial Weather StatementJANClarke43 min
Aug 14, 9:17 PM CDTSpecial Weather StatementJANWebster43 min
Aug 14, 9:26 PM CDTSpecial Weather StatementJANJefferson Davis34 min
Aug 15, 1:21 PM CDTSpecial Weather StatementJANForrest24 min
Aug 15, 1:28 PM CDTSpecial Weather StatementJANHolmes32 min
Aug 15, 3:32 PM CDTSpecial Weather StatementJANMadison43 min
Aug 15, 6:24 PM CDTFlash Flood WarningJANScott, Smith2 hr

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.